West Virginia, 2015Damaging Wind in West Virginia, September 2, 2015
September 2, 2015 · NWS RLX · 1 event in 1 county or zone
| |Small local downpours were the main result. However, most areas needed the rain after a dry month of August.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
In a weak flow, diurnal heating, moisture, and instability lead to isolated to scattered thunderstorms in the afternoon and evening.| |Small local downpours were the main result. However, most areas needed the rain after a dry month of August.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Sep 2, 2:39 PM EST, 41 minutes earlier.
Area forecast discussion, Sep 2, 2:39 PM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
339 PM EDT WED SEP 2 2015
.SYNOPSIS...
WEAK HIGH PRESSURE IN CONTROL THIS WEEK. DIURNAL HEATING COULD
PRODUCE ISOLATED TO SCATTERED AFTERNOON SHOWERS OR STORMS THROUGH
THE WEEK.
&&
.NEAR TERM /THROUGH THURSDAY/...
SCATTERED SHOWERS AND STORMS CONTINUE TO DEVELOP ACROSS PORTIONS
OF THE AREA. THESE STORMS HAVE DEVELOPED IN RESPONSE TO A MID-
LEVEL SHORTWAVE WHICH IS CURRENTLY PUSHING SOUTHEAST.
THIS FEATURE SHOULD CONTINUE TO PUSH SOUTHEAST AND SHOULD EXIT THE
AREA BY 00Z. IN RESPONSE...EXPECT ANY REMAINING CONVECTION SHOULD
WEAKEN AND DISSIPATE BY LATE THIS EVENING.
WITH LIGHT WINDS AND LOW-LEVEL MOISTURE IN PLACE...EXPECT RIVER
VALLEY TO FORM AGAIN OVERNIGHT. ANY FOG/LOW CLOUDS THAT FORMS
SHOULD QUICKLY DISSIPATE AFTER SUNRISE.
MODELS SUGGEST ANOTHER SHORTWAVE WILL PUSH SOUTHEAST AGAIN ON
THURSDAY...WITH SHOWERS AND STORMS DEVELOPING BY THE EARLY AFTERNOON
HOURS.
LATEST MET/MAV NUMBERS WERE SIMILAR AND WERE CLOSE TO CURRENT
NUMBERS...SO ONLY MADE SOME TWEAKS.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
A VERY WEAK SUMMER LIKE FLOW PATTERN ALOFT CONTINUES THIS PERIOD.
WHILE THERE MAY BE HARD TO FIND WEAK DISTURBANCES JUST DRIFTING
AROUND...THE DETERMINING FACTOR FOR ANY SHOWER ACTIVITY IN THE
MOIST ATMOSPHERE IN PLACE WILL BE DIURNAL HEATING. WITH NO LOW
LEVEL BOUNDARIES TO FOCUS ANY CONVECTION...WILL KEEP POPS IN THE
SLIGHT TO CHANCE CATEGORY EACH AFTERNOON...RAPIDLY DISSIPATING
WITH LOSS OF HEATING. THE BEST CHANCE WILL BE IN THE MOUNTAINS
WHERE THE ELEVATED HEAT SOURCE WILL AID CONVECTION. TEMPERATURES
WILL BE AROUND 90 DEGREES WITH A BIT OF HUMIDITY TO DEAL WITH.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
12Z GFS SOLUTION WAS FASTER THAN THE 12Z ECMWF WITH A SHORT WAVE
AND ASSOCIATED SURFACE FRONT TRYING TO DENT THE RIDGE BY
DAY 7/TUESDAY. AT THIS DISTANCE IN TIME...WILL NOT JUMP ON THE
FASTER SOLUTION BUT STILL HAVE CHANCE POPS IN SE OHIO AND
NORTHERN WV TUESDAY AFTERNOON AND EVENING.
TRIED TO HOLD MAXIMUM TEMPERATURE DOWN A BIT FOR DAY 4/SATURDAY
IN THE SOUTHEAST UPSLOPE AREAS...OTHERWISE NO MAJOR CHANGES.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SCATTERED SHOWS AND STORMS WITH MVFR...PSBL IFR...CONDITIONS...HAVE
DEVELOPED ACROSS THE REGION. OUTSIDE OF THE STORMS...VFR CONDITIONS
WERE THE RULE.
EXPECT THESE STORMS AND MVFR/IFR CONDITIONS WILL CONTINUE TO MOVE
ACROSS THE AREA THROUGH 02Z.
CLEARING SKIES AND WARM RIVER WATERS WILL ONCE AGAIN RESULT IN THE
DEVELOPMENT OF DENSE RIVER VALLEY FOG AFT 09Z. EXPECT RIVER VALLEY SITES
TO DETERIORATE FROM MVFR TO IFR/LIFR DURING THE 09-12Z PERIOD. ANY
FOG WILL QUICKLY DISSIPATE BY 12-13Z FOR WIDESPREAD VFR CONDITIONS
ON WEDNESDAY.
DIURNAL HEATING AND A MID-LEVEL DISTURBANCE WILL ONCE AGAIN
RESULT IN THE DEVELOPMENT OF SCATTERED STORMS WITH MVFR...PSBL
IFR... CONDITIONS...AFT 15Z THURSDAY.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...
FORECAST CONFIDENCE: HIGH.
ALTERNATE SCENARIOS: TIMING AND DEPTH OF FOG TONIGHT MAY VARY FROM
FORECAST.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z THURSDAY...
IFR POSSIBLE IN DENSE RIVER VALLEY FOG DURING EARLY MORNINGS.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...JSH/JMV
NEAR TERM...JSH
SHORT TERM...JMV
LONG TERM...FB/KTB
AVIATION...JSH
Hazardous weather outlook, Sep 2, 4:50 AM EST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
550 AM EDT WED SEP 2 2015
KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-031000-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
550 AM EDT WED SEP 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 2, 12:50 PM EST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
150 PM EDT WED SEP 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM HAIL 4 ENE BEVERLY 38.86N 79.80W
09/02/2015 E0.25 INCH RANDOLPH WV TRAINED SPOTTER
TRAINED SPOTTER REPORTS ONGOING HAIL.
&&
EVENT NUMBER RLX1501805
COOPERSpecial weather statement, Sep 2, 1:57 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
257 PM EDT WED SEP 2 2015
WVZ039-047-021930-
RANDOLPH-UPSHUR-
257 PM EDT WED SEP 2 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN RANDOLPH
AND CENTRAL UPSHUR COUNTIES...
AT 255 PM EDT...A LINE OF THUNDERSTORMS WAS EXTENDING FROM NEAR
BUCKHANNON TO 8 MILES SOUTHWEST OF MILL CREEK... AND MOVING SOUTH AT
25 MPH. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE
STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS. SHOULD THESE STORMS TRAIN OVER THE SAME
AREA FOR A PROLONGED TIME...MORE SERIOUS FLOODING MAY OCCUR.
FORTUNATELY...THE GROUND IS VERY DRY RIGHT NOW SO CAN HANDLE A GOOD
DOSE OF WATER.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE ALSO POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BUCKHANNON...HUTTONSVILLE...MONTERVILLE...FRENCH CREEK...ALTON...
HELVETIA...TALLMANSVILLE...VALLEY HEAD AND ALEXANDER.
LAT...LON 3851 8012 3861 7988 3899 8022 3892 8033
TIME...MOT...LOC 1855Z 339DEG 23KT 3892 8027 3863 8006
16
Thunderstorm Wind, Harrison
- When
- September 2, 3:20 PM EST
- Where
- Harrison County, Wyatt
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 39.430, -80.350
A section of a large tree fell onto a covered patio.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, September 2 to 3, 20151 death · 1 event
- Lightning Strike in Minnesota, September 2, 2015$250,000 · 1 event
- Hail and Damaging Winds in Virginia, September 2, 2015$7,000 · 1.25 in hail · 9 events
- Hail in Michigan, September 2, 20151.75 in hail · 8 events
- Damaging Winds in Ohio, September 2, 2015$12,000 · 50 kt wind · 2 events
- Hail and Damaging Wind in Wisconsin, September 2, 2015$2,000 · 1 in hail · 3 events
- Lightning Strike and Heavy Rain in Florida, September 2, 2015$2,000 · 3 events
- Flood and Damaging Wind in Virginia, September 2, 2015$2,000 · 50 kt wind · 3 events
- Marine Thunderstorm Winds in Lake Huron, September 2, 20153 events
- Waterspout in South Atlantic Coastal Waters, September 2, 20152 events
- Flash Flooding in Wisconsin, September 2, 20152 events
- Damaging Winds in Virginia, September 2, 2015$6,000 · 55 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592585.